MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU ENT4.5MMD 22MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU ENT4.5MMD 22MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CF3509
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a stent assist coil embolization, an eu ent4.5mmd 22mml wno dstl tip stent (enc452200, 7014926) arrived at the target position and the physician started to release the stent, but the stent could not be opened.Then doctor retracted the stent and switched a new one to complete the surgery.There was no patient injury report.Additional information received indicated that the temperature indicator label on the inner pouch had been checked and found to be within acceptable criteria.There had been no resistance during the advancement of the device.The stent did not appear damaged.It is unknown if there were vessel or aneurysm factors that may have contributed to the incomplete expansion.The physician tried to open the stent again, but still failed to open.There was no blood flow restriction.There were no procedural delays due to the event.
 
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a stent assist coil embolization, an eu ent4.5mmd 22mml wno dstl tip stent (enc452200, 7014926) arrived at the target position and the physician started to release the stent, but the stent could not be opened.Then doctor retracted the stent and switched to a new one to complete the surgery.There was no patient injury report.Additional information received indicated that the temperature indicator label on the inner pouch had been checked and found to be within acceptable criteria.There had been no resistance during the advancement of the device.The stent did not appear damaged.It is unknown if there were vessel or aneurysm factors that may have contributed to the incomplete expansion.The physician tried to open the stent again, but still failed to open.There was no blood flow restriction.There were no procedural delays due to the event.A non-sterile eu ent4.5mmd 22mml wno dstl tp was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that only the delivery wire and the introducer were returned for evaluation; they were found in good condition (i.E., no kinks, no bents, fractures, or elongations).A device history record (dhr) was performed and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.The issue documented that the stent could not be opened cannot be evaluated since the stent was not returned to the laboratory for evaluation.The detached condition of the stent was not originally reported in the complaint and is considered secondary to the manipulation required during the stent removal.It is suggested that the stent may have gotten lost during the post-operative handling.With the limited information available, the root cause of the reported failure remains inconclusive; however, there is no indication that the issue reported in the complaint results from a defect inherently related to the device.A device history record (dhr) of lot number 7014926 was performed, and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendation: ¿ maintain adequate stent length (approximately 5mm) on each side of the aneurysm neck to ensure appropriate neck coverage.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
EU ENT4.5MMD 22MML WNO DSTL TP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15454423
Report Number3008114965-2022-00603
Device Sequence Number15206624
Product Code NJE
UDI-Device Identifier10878528009525
UDI-Public10878528009525
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Model Number641CF3509
Device Catalogue NumberENC452200
Device Lot Number7014926
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2022
Supplement Date Received by Manufacturer10/17/2022
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown